Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 8, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at May 11, 2008, 3:52 AM CDT for 39 counties in Tennessee. It took effect at May 11, 2008, 6:31 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 3:52 AM CDT (08:52 UTC)
- In effect from
- May 11, 2008, 6:31 AM CDT
- Expired
- May 11, 2008, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 110852 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 352 AM CDT SUN MAY 11 2008 TNZ005>011-022>034-057-059-062>066-111700- /O.NEW.KOHX.WI.Y.0008.080511T1500Z-080512T0300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-HICKMAN-WILLIAMSON- RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND- 352 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. AS A STRONG LOW PRESSURE AREA OVER ILLINOIS TRACKS THROUGH THE OHIO RIVER VALLEY TODAY...WEST WINDS WILL VEER NORTHWEST AND INCREASE IN SPEED BY THE LATE MORNING HOURS. EXPECT WIND GUSTS OF UP TO 40 MPH FROM LATE THIS MORNING UNTIL THIS EVENING. BREEZY CONDITIONS WILL CONTINUE INTO TONIGHT BEFORE THE WINDS DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAROSA
2 follow-up statements
000 WWUS74 KOHX 111133 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 633 AM CDT SUN MAY 11 2008 TNZ056-058-060-061-075-077>080-093>095-112100- /O.EXB.KOHX.WI.Y.0008.080511T1133Z-080512T0300Z/ PERRY-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 633 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. AS A STRONG LOW PRESSURE AREA MOVES THROUGH THE OHIO RIVER VALLEY TODAY...WEST WINDS WILL BECOME NORTHWEST AND INCREASE. EXPECT WIND GUSTS TO 40 MPH UNTIL THIS EVENING. BREEZY CONDITIONS WILL CONTINUE INTO TONIGHT...WITH WINDS DIMINISHING AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TNZ005>011-022>034-057-059-062>066-112100- /O.EXT.KOHX.WI.Y.0008.080511T1131Z-080512T0300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-HICKMAN-WILLIAMSON- RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND- 633 AM CDT SUN MAY 11 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. AS A STRONG LOW PRESSURE AREA MOVES THROUGH THE OHIO RIVER VALLEY TODAY...WEST WINDS WILL BECOME NORTHWEST AND INCREASE. EXPECT WIND GUSTS TO 40 MPH UNTIL THIS EVENING. BREEZY CONDITIONS WILL CONTINUE INTO TONIGHT...WITH WINDS DIMINISHING AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
000 WWUS74 KOHX 112012 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 312 PM CDT SUN MAY 11 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-120300- /O.CON.KOHX.WI.Y.0008.000000T0000Z-080512T0300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 312 PM CDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. AS A STRONG LOW PRESSURE AREA CONTINUES TO MOVE THROUGH THE OHIO RIVER VALLEY...STRONG WEST TO NORTHWEST WINDS WILL PREVAIL THROUGH THIS EVENING. EXPECT WIND GUSTS TO 35 MPH UNTIL 10 PM WITH WINDS DECREASING TO 10 TO 20 MPH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 21
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at May 11, 3:39 AM CDT, 13 minutes earlier.
Area forecast discussion, May 11, 3:39 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT SUN MAY 11 2008 .DISCUSSION... CONVECTION HAS PRETTY MUCH ENDED THIS MORNING...WITH REGIONAL RADAR SHOWING ONLY A FEW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IMPACTING THE MID-STATE. WEST WINDS ARE PUSHING DRY AIR INTO THE WESTERN PORTIONS OF THE STATE...AND THIS TREND SHOULD CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON WITH LITTLE IF ANY CU DEVELOPMENT. THE SURFACE LOW RESPONSIBLE FOR TONIGHTS ACTION IS CURRENTLY POSITIONED OVER WEST-CENTRAL ILLINOIS...AND IS EXPECTED TO TRACK JUST NORTH OF THE OHIO RIVER VALLEY. WINDS WILL SHIFT AROUND TO THE NORTHWEST AND INCREASE IN SPEED BY THE LATE MORNING. AM EXPECTING WIND GUSTS TO REACH 40 MPH AT THE SURFACE AS NAM/GFS WIND FIELDS INDICATE 925MB WIND SPEEDS OF 35KTS TO 40KTS...AND HAVE ISSUED A WIND ADVISORY FOR THE NORTHERN HALF OF THE CWA. THE SOUTHERN COUNTIES WILL SEE WINDY CONDITIONS AS WELL...BUT AM ONLY EXPECTING GUSTS TO REACH 30MPH TO MAYBE 35MPH. AFTER TONIGHT...UPPER RIDGING AND SURFACE HIGH PRESSURE SLIDE OVER THE MID-SOUTH ALLOWING FOR GUSTY WINDS TO DIMINISH BY MON NIGHT. WARM AIR ADVECTION BEGINS MON NIGHT AS A RETURN FLOW SETS UP BY TUE MORNING...AND NEXT CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE TUE EVENING FOR THE WESTERN PORTION OF THE CWA NEAR THE TENNESSEE RIVER...AND INTO TUE NIGHT FOR THE CENTRAL AND EASTERN PORTIONS. MODELS INDICATE UPPER TROUGHING IS EXPECTED TO DEVELOP FROM TEXAS TO ILLINOIS...ALLOWING FOR A SERIES OF SHORTWAVES TO KEEP TRACKING INTO THE AREA. EXACT TIMING IS UNCERTAIN RIGHT NOW...BUT EXPECT CHANCES FOR RAIN TO CONTINUE INTO FRI. 00Z ECMWF ACTUALLY DEPICTS A LESSER PROBABILITY OF RAIN AS IT PUSHES A COLD FRONT THROUGH...BUT WILL SEE HOW THAT PANS OUT WITH LATER RUNS OF THE GFS AND UKMET. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 48 70 48 / 30 10 0 0 CLARKSVILLE 63 45 70 45 / 20 10 0 0 CROSSVILLE 64 45 63 45 / 30 10 10 10 COLUMBIA 68 47 72 48 / 30 10 0 0 LAWRENCEBURG 70 47 73 48 / 10 10 0 0 WAVERLY 65 46 71 47 / 10 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR TNZ005>011-022>034-057-059-062>066. && LAROSA
Hazardous weather outlook, May 11, 2:05 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CDT SUN MAY 11 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-111045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 205 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THE REST OF TONIGHT THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS MIDDLE TENNESSEE. A FEW THUNDERSTORMS REMAIN POSSIBLE THIS MORNING AS A COLD FRONT APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT WILL PUSH INTO THE AREA BY LATE WEEK...AND COULD PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE REQUIRED LATER IN THE WEEK. 13
In the hours before
Local storm report, May 10, 9:53 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 2 W LAWRENCEBURG 35.25N 87.37W
05/10/2008 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 44 min |
| May 10, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 23 min |
| May 10, 9:28 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 32 min |
| May 10, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| May 10, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 34 min |
| May 10, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 32 min |
| May 10, 10:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 39 min |
| May 10, 11:02 PM CDT | Tornado Warning | OHX | Wayne | 43 min |
| May 10, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 19 min |
| May 10, 11:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 35 min |
| May 10, 11:31 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 44 min |
| May 10, 11:57 PM CDT | Tornado Warning | OHX | Giles | 37 min |
| May 11, 12:15 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 15 min |
| May 11, 7:20 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 25 min |
Nearby
Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.